MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX EXTREME 6X4 40CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX EXTREME 6X4 40CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4156040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17411555 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6x4 40cm powerflex extreme percutaneous transluminal angioplasty (pta) catheter was inserted and inflated.However, it ruptured at 10 atm during its initial inflation.No patient injury was reported.This was a vascular access intervention therapy (vaivt) case.The lesion was calcified.The product was replaced with a new non-cordis balloon catheter and the procedure was completed.
 
Additional Manufacturer Narrative
As reported, a 6x4 40cm powerflex extreme percutaneous transluminal angioplasty (pta) catheter was inserted and inflated.However, it ruptured at 10 atm during its initial inflation.There was difficulty removing the protective balloon cover.No patient injury was reported.This was a vascular access intervention therapy (vaivt) case.The target lesion was the anatomical shunt.The lesion was moderately calcified.The vessel tortuosity was acute.There was 90% stenosis.The device was not used for a chronic total occlusion.The product was stored and handled according to instructions for use (ifu).The product was inspected and prepped according to the ifu.The device prepped normally.There was nothing unusual noted about the device prior to use.There was no difficulty removing the product from the hoop.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was in an acute bend.The maximum inflation pressure was 10 atm.There was no unusual force used at any time during the procedure.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The product was replaced with a new non-cordis balloon catheter and the procedure was completed successfully without patient injury.The device was discarded by mistake.Corrections: initial reporter name and address.A 6 x 4 x 40cm powerflex extreme percutaneous transluminal angioplasty (pta) catheter was inserted and inflated.However, it ruptured at ten atmospheres (atm) during its initial inflation.There was difficulty removing the protective balloon cover.No patient injury was reported.This was a vascular access intervention therapy (vaivt) case.The target lesion was the anatomical shunt.The lesion was moderately calcified and vessel tortuosity was acute.There was ninety percent stenosis.The device was not used for a chronic total occlusion.The product was stored and handled according to instructions for use (ifu).The product was inspected and prepped according to the ifu.The device prepped normally.There was nothing unusual noted about the device prior to use.There was no difficulty removing the product from the hoop.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was in an acute bend.The maximum inflation pressure was ten atm.There was no unusual force used at any time during the procedure.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The product was replaced with a new non-cordis balloon catheter and the procedure was completed successfully without patient injury.The product was not returned for analysis.A product history record (phr) review of lot 17411555 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ and ¿packaging/pouch/box- removal difficulty - protective balloon cover (balloon catheters)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderately calcified and acute vessel tortuosity may have contributed to the reported event.Arteriovenous shunts are often scarred and fibrous in nature and are therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.There was also difficulty removing the protective balloon cover.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 6X4 40CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8247626
Report Number9616099-2019-02636
Device Sequence Number16542743
Product Code LIT
UDI-Device Identifier20705032001769
UDI-Public20705032001769
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number4156040T
Device Lot Number17411555
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
35YOROI 6.0-40; 35YOROI 6.0-40